Alert archive / Alaska / Blizzard Warnings in 2008
Blizzard Warning 58, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Dec 25, 2008, 4:17 PM AKST. It took effect at Dec 26, 2008, 12:00 AM AKST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 4:17 PM AKST (01:17 UTC)
- In effect from
- Dec 26, 2008, 12:00 AM AKST
- Expired
- Dec 27, 2008, 5:00 AM AKST
- In force
- 29 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 260117 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 417 PM AKST THU DEC 25 2008 AKZ101-261430- /X.UPG.PAFC.BZ.A.0031.081226T0900Z-081227T0900Z/ /X.NEW.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 417 PM AKST THU DEC 25 2008 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AKST FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AKST FRIDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL PRODUCE SNOW AND BLOWING SNOW THROUGH FRIDAY EVENING. SOUTHEAST WINDS 15 TO 25 MPH WILL SHIFT TO THE NORTHWEST DURING THE EVENING AND INCREASE TO 25 TO 40 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED TONIGHT. BY MIDNIGHT SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. THESE CONDITIONS WILL PERSIST UNTIL WINDS DIMINISH LATE FRIDAY EVENING. BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ125-261430- /X.UPG.PAFC.BZ.A.0031.081226T0900Z-081227T0900Z/ /X.NEW.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 417 PM AKST THU DEC 25 2008 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AKST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AKST FRIDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL PRODUCE SNOW AND BLOWING SNOW THROUGH FRIDAY EVENING. SOUTH TO EAST WINDS 15 TO 30 MPH WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE TO 25 TO 40 MPH. SNOW AMOUNTS OF 3 TO 8 INCHES ARE EXPECTED TONIGHT. BY MIDNIGHT SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE AT TIMES. THESE CONDITIONS WILL PERSIST UNTIL WINDS DIMINISH LATE FRIDAY EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ131-261430- /X.UPG.PAFC.BZ.A.0031.081226T0900Z-081227T0900Z/ /X.NEW.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 417 PM AKST THU DEC 25 2008 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AKST FRIDAY NIGHT FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING FOR THOMPSON PASS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AKST FRIDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL PRODUCE SNOW AND BLOWING SNOW THROUGH LATE FRIDAY NIGHT FOR THOMPSON PASS. EXPECT SNOW AMOUNTS OF 4 TO 6 INCHES OVERNIGHT. NORTHEAST WINDS WILL INCREASE TO 35 MPH THIS EVENING WITH GUSTS TO 50 MPH. BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS BEGINNING LATE THIS EVENING. LOW VISIBILITIES THROUGH THE PASS WILL CONTINUE UNTIL FRIDAY EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ121-261430- /X.CON.PAFC.WW.Y.0014.000000T0000Z-081226T1500Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 417 PM AKST THU DEC 25 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY FOR SNOW. SNOW WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF EARLY FRIDAY MORNING. STORM TOTALS OF 6 TO 10 INCHES ARE EXPECTED BY FRIDAY MORNING...WITH HIGHEST AMOUNTS ALONG THE INLET...INCLUDING KENAI AND SOLDOTNA. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
6 follow-up statements
000 WWAK41 PAFC 260806 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1106 PM AKST THU DEC 25 2008 AKZ101-260915- /X.CAN.PAFC.BZ.W.0058.081226T0900Z-081227T0900Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1106 PM AKST THU DEC 25 2008 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING FOR TURNAGAIN ARM AND THE HIGHER ELEVATIONS. SNOW SHOWERS AND NORTHWEST WINDS ARE STILL EXPECTED TO DEVELOP ALONG TURNAGAIN ARM AND OVER THE HIGHER ELEVATIONS OF THE ANCHROAGE AREA BY MORNING. BUT VISIBILITIES ARE EXPECTED TO REMAIN ABOVE ONE HALF MILE. $$ AKZ125-262115- /X.EXT.PAFC.BZ.W.0058.081226T1300Z-081227T0900Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 1106 PM AKST THU DEC 25 2008 ...BLIZZARD WARNING NOW IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT AKST FRIDAY NIGHT... THE BLIZZARD WARNING FOR WESTERN PRINCE WILLIAM SOUND IS NOW IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT AKST FRIDAY NIGHT. A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL PRODUCE SNOW AND BLOWING SNOW THROUGH FRIDAY EVENING. STORM TOTAL SNOW AMOUNTS OF 3 TO 8 INCHES ARE EXPECTED BY MORNING. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 40 MPH BY MORNING. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE AT TIMES. THESE CONDITIONS WILL PERSIST UNTIL WINDS DIMINISH LATE FRIDAY EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ131-262115- /X.EXT.PAFC.BZ.W.0058.081226T1300Z-081227T0900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1106 PM AKST THU DEC 25 2008 ...BLIZZARD WARNING NOW IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT AKST FRIDAY NIGHT FOR THOMPSON PASS... THE BLIZZARD WARNING FOR THOMPSON PASS IS NOW IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT AKST FRIDAY NIGHT. A DEVELOPING STORM SYSTEM OVER THE NORTHERN GULF OF ALASKA WILL PRODUCE SNOW AND BLOWING SNOW THROUGH LATE FRIDAY NIGHT FOR THOMPSON PASS. EXPECT STORM TOTAL SNOW AMOUNTS OF UP TO 6 INCHES. NORTH WINDS WILL ARE EXPECTED TO INCREASE TO 40 MPH BY MORNING. BLOWING SNOW WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. LOW VISIBILITIES THROUGH THE PASS WILL CONTINUE UNTIL FRIDAY EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ121-261500- /X.CON.PAFC.WW.Y.0014.000000T0000Z-081226T1500Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 1106 PM AKST THU DEC 25 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY. SNOW WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF EARLY FRIDAY MORNING. STORM TOTALS OF 6 TO 10 INCHES ARE EXPECTED BY FRIDAY MORNING...WITH HIGHEST AMOUNTS ALONG THE INLET...INCLUDING KENAI AND SOLDOTNA. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 261426 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 526 AM AKST FRI DEC 26 2008 AKZ121-261530- /X.CAN.PAFC.WW.Y.0014.000000T0000Z-081226T1500Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 526 AM AKST FRI DEC 26 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS DIMINISHED ACROSS THE WESTERN KENAI PENINSULA AND WILL END BY AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION. $$ AKZ125-270100- /X.EXT.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 526 AM AKST FRI DEC 26 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON FOR WHITTIER... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. STRONG WEST WINDS GUSTING TO 75 MPH HAVE DEVELOPED IN WHITTIER THIS MORNING. THE COMBINATION OF WIND AND ALL OF THE FRESH SNOW THAT FELL CHRISTMAS DAY AND NIGHT IS PRODUCING WHITE-OUT CONDITIONS. EXPECT BLIZZARD CONDITIONS TO PERSIST INTO THIS AFTERNOON AND THEN IMPROVE LATE THIS AFTERNOON THROUGH EVENING AS WINDS BEGIN TO DIMINISH AND SNOW BECOMES HARD PACKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ131-270100- /X.EXT.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 526 AM AKST FRI DEC 26 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON THROUGH THOMPSON PASS... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. NORTH WINDS HAVE STEADY INCREASED TO 45 MPH THROUGH THOMPSON PASS EARLY THIS MORNING AND WILL CONTINUE TO INCREASE TO 60 MPH BY THIS AFTERNOON. THESE WINDS WILL BLOW AROUND THE FRESH SNOW THAT FELL CHRISTMAS DAY AND NIGHT REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE THURSDAY AFTERNOON AS THE SNOW BECOMES MORE HARD PACKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK41 PAFC 262021 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1121 AM AKST FRI DEC 26 2008 AKZ125-262130- /X.CAN.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 1121 AM AKST FRI DEC 26 2008 ...BLIZZARD WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. WINDS HAVE DROPPED AND VISIBILITIES HAVE IMPROVED IN THE WHITTIER AREA. LOCAL AREAS OF BLOWING SNOW MAY STILL REDUCE VISIBILITIES TO ONE MILE THROUGH TONIGHT IN TURNAGAIN ARM. $$ AKZ131-270100- /X.CON.PAFC.BZ.W.0058.000000T0000Z-081227T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1121 AM AKST FRI DEC 26 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS AFTERNOON. NORTH WINDS HAVE STEADY INCREASED TO 45 MPH THROUGH THOMPSON PASS EARLY THIS MORNING AND WILL CONTINUE TO INCREASE TO 60 MPH BY THIS AFTERNOON. THESE WINDS WILL BLOW AROUND THE FRESH SNOW THAT FELL CHRISTMAS DAY AND NIGHT REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE THURSDAY AFTERNOON AS THE SNOW BECOMES MORE HARD PACKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK41 PAFC 270059 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 359 PM AKST FRI DEC 26 2008 AKZ131-271400- /X.EXT.PAFC.BZ.W.0058.000000T0000Z-081227T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 359 PM AKST FRI DEC 26 2008 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AKST SATURDAY THROUGH THOMPSON PASS... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AKST SATURDAY THROUGH THOMPSON PASS. STRONG NORTH WINDS 40 TO 55 MPH WITH GUSTS TO 75 MPH THROUGH THOMPSON PASS CONTINUE THIS EVENING. THESE WINDS WILL BLOW AROUND THE FRESH SNOW THAT FELL CHRISTMAS DAY AND NIGHT REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. CONDITIONS ARE EXPECTED TO IMPROVE BY SATURDAY MORNING AS THE SNOW BECOMES MORE HARD PACKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
000 WWAK41 PAFC 271408 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 508 AM AKST SAT DEC 27 2008 AKZ131-271515- /X.EXP.PAFC.BZ.W.0058.000000T0000Z-081227T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 508 AM AKST SAT DEC 27 2008 ...BLIZZARD WARNING HAS EXPIRED FRO THOMPSON PASS... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. STRONG WINDS CONTINUE THROUGH THOMPSON PASS. LOCALIZED AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES. $$
000 WWAK41 PAFC 271419 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 518 AM AKST SAT DEC 27 2008 CORRECTED TYPO AKZ131-271530- /X.COR.PAFC.BZ.W.0058.000000T0000Z-081227T1400Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 518 AM AKST SAT DEC 27 2008 ...BLIZZARD WARNING HAS EXPIRED FOR THOMPSON PASS... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. STRONG WINDS CONTINUE THROUGH THOMPSON PASS. LOCALIZED AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Dec 25, 10:20 AM AKST, 5 hours 57 minutes earlier.
Area forecast discussion, Dec 25, 10:20 AM AKST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 1020 AM AKST THU DEC 25 2008 .MODEL DISCUSSION...GFS AND NAM IN GOOD AGREEMENT ON LOW OVER SOUTHWEST AND DEVELOPING GULF LOW. THE GULF LOW IS A TRIPLE POINT FEATURE THAT FORMS JUST EAST OF KODIAK TODAY MOVES TOWARD MIDDLETON ISLAND AND THEN REMAINS NEARLY STATIONARY SAT AND SUN AS IT WEAKENS. HIGH AMPLITUDE RIDGE OVER THE BERING AND EASTERN SIBERIA LOOKING LIKE A SURE BET. .ANALYSIS AND UPPER LEVELS...THE UPPER LEVEL TROUGH CURRENTLY OVER THE SOUTHWEST IS DRIVING THE LOW LEVEL FEATURES. TRIPLE POINT LOW FORMS AS COLD AIR MOVES OUT OVER THE NORTHWESTERN GULF TODAY. THIS TROUGH MOVES EASTWARD POSITIONED OVER THE NORTHERN GULF FRIDAY MORNING AS THE SURFACE LOW DEEPENS. MAJOR HIGH AMPLITUDE RIDGE FORMS OVER THE BERING AND SHOULD PERSIST THROUGH NEXT WEEK. .SHORT TERM FORECAST... SOUTHWEST...SNOW AND BLOWING SNOW TODAY IN THE SOUTHWEST ZONES. WEAK DISTURBANCE NEAR NUNIVAK ISLAND FRIDAY MORNING SHOULD HAVE LITTLE IMPACT EXPECT OVER THE AK PEN FRIDAY NIGHT. SOUTHCENTRAL...SNOW WITH AREAS OF BLOWING SNOW TODAY AND TONIGHT. SOME SNOW SHOWERS FRIDAY MORNING. NORTHWEST WINDS DEVELOPING FRIDAY MORNING OVER COOK INLET. EXPECT STRONG GAP WINDS IN THE USUAL PLACES FRIDAY AND SATURDAY. AREAS OF FOG DEVELOPING LATE FRIDAY NIGHT. BERING...NORTHWEST FLOW WITH SCATTERED SNOW SHOWERS OVER AK PENINSULA AND ALEUTIANS FOR THE FORESEEABLE FUTURE. A WEAK FRONT MOVES OVER THE EXTREME WESTERN ALEUTIANS SATURDAY NIGHT BUT DISSIPATES IN PLACE LATE SUNDAY WITHOUT FURTHER EASTWARD PROGRESSION. .LONG TERM FORECAST...COLD! SOME AREAS OF FOG OTHERWISE...COLD. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZ 155, WWA 161, 151, 121 MARINE...SEE PACKAGES..TOO MANY TO LIST HERE! FIRE WEATHER...NOT AWARE OF ANY AT THIS TIME DEC 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:00 PM AKST | Gale Warning | AFC | 6 days | |
| Dec 25, 4:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Dec 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 6 days | |
| Dec 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 6 days | |
| Dec 25, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Dec 25, 4:48 PM AKST | Gale Warning | AFC | 6 days | |
| Dec 25, 7:42 PM AKST | Heavy Freezing Spray Warning | AFC | 8 hr | |
| Dec 26, 4:00 AM AKST | Small Craft Advisory | AFC | 115 min | |
| Dec 26, 4:00 AM AKST | Small Craft Advisory | AFC | 3 days | |
| Dec 26, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 5 days | |
| Dec 26, 5:55 AM AKST | Gale Warning | AFC | 10 hr | |
| Dec 26, 10:07 AM AKST | High Wind Warning | AFC | 12 hr | |
| Dec 26, 10:07 AM AKST | Storm Warning | AFC | 18 hr |
Nearby
Blizzard Warnings in Alaska, 2008Every blizzard warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.